The eikonal equation and meandering of spiral waves: a geometrical approach

Faridon Amdjadi, Mark Carter, Jagannathan Gomatam

Research output: Contribution to journalArticle

Abstract

The eikonal equation supports the rotating spiral wave with the core rotating periodically. It is shown that this pivoting constraint can be removed by prescribing appropriate motion of the core compatible with the global motion of the spiral. A geometrical approach is presented for investigating the phenomenon not previously solvable by means of the eikonal equation: the motion of spirals whose tips are not fixed, but meandering.
Original languageEnglish
Pages (from-to)1-6
Number of pages6
JournalApplied Mathematics and Computation
Volume225
Issue number1
DOIs
Publication statusPublished - Dec 2013

    Fingerprint

Keywords

  • spiral waves
  • eikonal equation
  • reaction–diffusion equations

Cite this